Urgent Low T3 at 2. but heartbeat 120 bpm in hospital

This is really urgent please. My 93 year old Mum had a flu jab about 5 days ago. All ok before then. She got a UTI 2 days ago and then had a fall. Waited 4 hours on the floor for an ambulance. Leg bandaged and put into bed. She had another fall and was admitted to hospital yesterday. Today I have found out as no doctor has got back to me despite ringing the hospital all day for information, she now has pneumonia and bladder infection. Her blood test from a few days ago after her first fall showed T4 15.7, TSH 0.01 and T3 at 2.0 should be over 4.1. The antibiotics given whilst still at home apparently was bad for the kidney and her test showed at 108 should be under 85. CRP raised due to infrection. they haven't checked for calcium. Her endocrinologist is away and he told her to take T3 but I have to buy it privately and there was no prescription for it. Because of this the hospital won't give her any T3 and said because of her heartrate it would be good. I have copies of the endos letters to the doctor saying about the T3 so taking it into the hospital but can anyone please give feedback whether Mum should have the T3 or not. I don't think she was taking it for a few days before the fall as she was going to bed early probably because of the jab. Luckily I visited a v good homeopath this afternoon for myself and I have got some homeopathic remedy for Mum when I heard the diagnosis. She also said that she sees a lot of this after a flu jab especially in the elderly. I appreciate your comments as this wonderful forum got me better.

13 Replies
oldestnewest

So sorry to read about your Mum and sad she had the flu jab. :-( Was she taking T4 before and how much ? Adding T3 is a possibility - but only a VERY small amount.

Hope the Homeopathic treatment helps.

Falls are often the result of LOW B12 - has it been tested - Folate too.

b12deficiency.info/signs-an...

Scroll down for the neurological signs and symptoms of low B12.

I give Mum methylcobalamin B12 every day with folate when she was at home, I don't think she has been taking it for about a week now. She has been taking levothyroxine 75mcg but because its prescribed the carers give it to her, the T3 its difficult as its in a medicine dispenser and sometimes she ignores it or I find it in another room. It would be so much easier if the carers gave it to her. Its all so weird. I gave her 12.5mcg of T3 last night along with the remedy as none had been given. At 3pm today I am still trying to speak to a doctor, I haven't spoken to one since she was admitted so I don't know what is happening, I don't know how she is today, there were no doctors around last night during visiting hours. Its Friday so the endo will be away till Monday, I am feeling so hopeless. How can someone be in hospital and the family can't find out how they are, Mum can't ring me, getting desperate for information and feeling very very annoyed with the whole system.

Feel for you so much and you are doing your very best. Please be assured of that. Fingers crossed someone is listening ....

The endo advised no T3 for Mum despite it being so low. I can't give any supplements in the hospital and I couldn't give her the remedy yesterday, she was being watched as she is now in the dementia ward, very scary, we were having decent conversations before and walking a mile last week. I now have a very sore throat and can't talk so I can't visit today, sod's law! I still have not been able to talk to a doctor at the hospital and now they are off duty till Monday, animals get better treatment!

The Thyroid is in the Throat Chakra - in Yoga studies - the area of communication - so when you have the inability to communicate things begin to go wrong. Try some conscious breathing in and out into the throat chakra and hopefully things will improve. Lying down is best ....

Thats very interesting Marz, when I get stressed I keep clearing my throat, my voice goes deep and weak. Will try it for Mum. I keep swallowing if nervous or in a quiet place. I will try it myself tonight as finding it difficult to sleep and horrific cramps. x

Maybe find a website that describes the Chakras. Each one resonates on an Endocrine gland. Those yogi's knew a thing or two thousands of years ago 😊

Hi, I don't have any answers or suggestions I'm afraid - I'm not medically minded. I was just so sad to hear about your mum and the level of treatment or should I say lack of treatment and info both of you have been given. You'd think as professionals they would talk more with each other and think of any problems with treating or prescribing things.

Stay close to your mum. Listen and observe her needs and really make a fuss and push for things to be done for her. I lost my mum. I just remember her last stay wasn't great either - no communication, they never listened to her. Marz is quite well read on these things so I'd listen to her advice. Just wanted to wish you and your mum all the best and hope she has a quick recovery and gets out soon. Best wishes xx

Thank you for your thoughts, sorry to hear you lost your Mum. We have to fight for them, she also has dementia and doesn't know whats going on although we had a chat last night. I still have not been able to talk to a doctor about the T3 even though I took in the endos letters and the T3 tablets last night they were left in the locker. How can they treat someone and know that persons history without talking to the main carer and family? Its ridiculous. They are only going by her doctors notes and she saw her doctor 6 months ago for 5 minutes. It does make me cross. I know my Mum the best, her habits and can see when things are about to go wrong. If Mum didn't have me I don't know where she would be now, probably in heaven! Going in to see her this evening and if she hasn't been given T3 then I will give it to her, just a low dose but its something. xx

Dramlouie,

FT3 may be low because your mother wasn't taking T3 but also because she is very unwell. Hopefully the correspondence from your mother's endo will persuade the hospital to permit you to administer T3. I hope your mother rallies soon.

I have just received an email from Mums endo - 'all CCGs and local NHS hospital have been told

not to use T3 in general, and guidelines for those have been formulated'. So despite taking T3 before admission she will not be receiving any whilst in hospital! There's nothing I can do. Seeing all these old ladies on the dementia ward, I wonder how many are very low on t3. Dr P said that most of the elderly in care homes wouldn't be there if they were given T3. I have noticed the effect on Mum when she has missed a dose, I will find her still in bed and mumbling. After taking T3 she will be up and going for a walk.

I am sorry to hear about your Mum being poorly. What a pity regarding the flu jab.

I hope that she recovers soon.

So sorry to hear about your Mom. Sadly, it is an all too often, sorry state of affairs.

Only those of us, that have experience, as you are having now, will understand Jeremy Hunt pushing for 24/7 health provision by the whole team involved.

You won't be able to speak to a Secretary nor to PALS over the weekend. All wrong. Nursing staff are in the one position to be able to advocate for Mom, and to keep you informed. Badger them. This is your Mom. Phone or see PALS staff 9 am, tomorrow.

Know you are doing your best in very difficult circumstances. Your Mom would be proud of you.

You may also like...